Florida, 2003Funnel Cloud in Florida, November 5, 2003
November 5, 2003 · NWS JAX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 5, 2:35 PM EST, 3 hours earlier.
Area forecast discussion, Nov 5, 2:35 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EST WED NOV 5 2003
PLENTIFUL TROPICAL MOISTURE CONTINUES TO PRODUCE SCATTERED SHOWERS
ACROSS THE REGION. THE CLUSTER MOVING THROUGH THE NORTHERN SECTION
OF THE COUNTY WARNING AREA (CWA) HAS LEFT SUBSIDENCE AND MOSTLY SUNNY
SKIES IN ITS WAKE. THE FOCUS OF ACTIVITY WILL NOW SHIFT TO THE
WESTERN HALF OF THE CWA AND RETURN TO THE EAST COAST AND COASTAL
WATERS LATER TONIGHT.
.SHORT TERM...THE RIDGE WILL SHIFT TO THE EAST ON THURSDAY REPLACED
BY ZONAL FLOW ALOFT THU NIGHT. THIS PUSHES THE AXIS OF DEEP MOISTURE
SE OF THE CWA BY FRIDAY MORNING. ALSO A COLD FRONT WILL MOVE THRU
THE AREA EARLY FRIDAY...ALTHOUGH WESTERLY WINDS ALOFT WILL NOT BRING
REALLY COLD TEMPERATURE...THE TEMPERATURES WILL RETURN TO MORE
SEASONABLE LEVELS. STRONG NORTHEAST FLOW SETS UP SATURDAY RESULTING
FROM PRES GRADIENT SET UP FROM STRONG HIGH PRESSURE TO THE NORTH.
CAN EXPECT CLOUDINESS AND COASTAL SHOWERS OVER THE WEEKEND.
.LONG TERM...NORTHEAST WINDS WILL BE STRONGEST CREATING WINDY
CONDITIONS ALONG THE COAST. PRES GRADIENT RELAXES ON MONDAY AND
FLOW SHIFTS TO ELY...THEN SELY BY MIDWEEK.
.MARINE...CONDITIONS TO REMAIN RATHER TRANQUIL WITH SOUTHEAST FLOW
GRADUALLY SHIFTING TO SOUTH AND SOUTHWEST THROUGH THE WEEKEND. 10
TO 15 KNOTS LOOKS ON TARGET FOR THE NEXT SEVERAL DAYS WITH 3 TO 5
FT SEAS INITIALLY...THEN 2 TO 4 FT FOR THE WEEKEND. FRONT LOOKS A
BIT DELAYED FROM CURRENT FORECAST...AND WILL TREND TO LATEST MODEL
SOLUTIONS. THIS GRADUALLY BRINGS NORTHWEST WINDS INTO GEORGIA
PORTION ON FRIDAY...AND INCREASES WINDS AND SEAS AREA WIDE BY LATE
FRIDAY NIGHT INTO SATURDAY. WAVE MODEL BRINGS IN 10 TO 12 FT SEAS
BY THE LATTER PART OF THE WEEKEND WHICH WOULD NOT BE OUT OF LINE
WITH AS STRONG AS HIGH IS OVER THE EASTERN SEABOARD. WILL CAP GRIDS
AT 8 FOR NOW UNTIL EVENT DRAWS CLOSER.
.FIRE WEATHER...NO CONCERNS.
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 83 65 79 / 30 20 10 10
SSI 71 81 68 77 / 40 40 20 10
JAX 70 83 68 81 / 40 30 20 10
SGJ 73 82 69 78 / 40 40 20 20
GNV 70 85 67 81 / 20 30 20 10
OCF 71 85 68 83 / 20 40 20 20
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MKT/JD
Hazardous weather outlook, Nov 5, 5:59 AM EST, 11 hours 36 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 AM EST WED NOV 5 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...A MODERATE RISK OF RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS IS EXPECTED TODAY AT AREA BEACHES DUE
TO PERSISTENT ONSHORE FLOW AND RESIDUAL SWELLS. PLEASE REFER TO THE
LATEST SURF ZONE FORECAST FOR MORE INFORMATION. THE COMBINATION OF
WARM AFTERNOON TEMPERATURES AND COOLING ALOFT WILL RESULT IN
AFTERNOON THUNDERSTORMS. MOST OF THE THUNDERSTORM ACTIVITY WILL BE
ALONG AND WEST OF THE U.S. HIGHWAY 301 CORRIDOR. THE MAIN CONCERN
WILL BE THE HEAVY RAINFALL POTENTIAL AS THE AIR-MASS REMAINS QUITE
MOIST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH VETERANS DAY...
THE ABOVE NORMAL RISK OF RIP CURRENTS WILL CONTINUE ALONG THE EAST
COAST. A COLD FRONT WILL CROSS THE REGION FRIDAY. STRONG HIGH
PRESSURE WILL APPROACH THE MIDDLE ATLANTIC STATES THIS WEEKEND.
LOCAL CONDITIONS WILL LIKELY PRODUCE ROUGH SEAS AND HIGH SURF. IN
ADDITION...TIDES THIS WEEKEND WILL BE ASTRONOMICALLY HIGH...THEREFORE
THERE IS ALSO A CONCERN FOR BEACH EROSION AND COASTAL FLOODING.
COASTAL RESIDENTS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD
MONITOR FUTURE FORECASTS AND STATEMENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
ZAPPE
In the hours before
Special weather statement, Nov 5, 3:33 PM EST, 2 hours 2 minutes before
FLZ040-052115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EST WED NOV 5 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415
PM EST...
AT 333 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHEAST OF
JUNIPER SPRINGS...OR ABOUT 5 MILES WEST OF PAISLEY...MOVING
NORTHWEST 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT THE SOUTHERN PORTIONS OF THE ACALA NATIONAL FOREST AS WELL AS
AREAS AROUND WEIRSDALE THROUGH 415 PM EST. HAIL UP TO ONE HALF INCH
IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE.
DEESE
Special weather statement, Nov 5, 4:15 PM EST, 1 hour 20 minutes before
FLZ040-052200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EST WED NOV 5 2003
...A SIGNIFICANT WEATHER ADVISORY CONTINUES FOR EASTERN MARION COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 5 PM EST...
AT 415 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTH OF JUNIPER
SPRINGS...MOVING NORTH AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JUNIPER SPRINGS...SALT
SPRINGS AND OTHER LOCATIONS IN THE OCALA NATIONAL FOREST INCLUDING
STATE ROAD 40 THROUGH 5 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HESS
Special weather statement, Nov 5, 4:40 PM EST, 55 minutes before
FLZ040-052245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EST WED NOV 5 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG THUNDERSTORM HAIL VALID UNTIL 545 PM EST...
AT 440 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 10 MILES SOUTH OF OCALA AIRPORT...OR
AROUND 13 MILES SOUTHWEST OF OCALA...MOVING SLOWLY NORTH AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS JUST WEST OF
INTERSTATE 75 NEAR MARTEL AND OCALA THROUGH 545 PM EST. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. PERIODS OF VERY HEAVY RAIN WILL REDUCE VISIBILITIES
DURING THE AFTERNOON COMMUTE. TAKE SHELTER IF LIGHTNING IS IN YOUR
AREA...AND DO NOT DRIVE THROUGH PONDING WATER.
ENYEDI
Funnel Cloud, Columbia
- When
- November 5, 5:35 PM EST
- Where
- Columbia County, 3 mi N of Lake City
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.224, -82.621 (the zone’s center; the record gives no point)
Public report of a funnel cloud 3 miles northeast of U.S. 90 at Interstate 75.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Maryland, November 5, 2003$1.2 million · F1 · 5 events
- Tornadoes and Damaging Wind in Virginia, November 5, 20033 injured · $500,000 · F0 · 3 events
- High Surf in Puerto Rico, November 5, 2003$150,000 · 1 event
- Damaging Wind in Florida, November 5, 2003$30,000 · 1 event
- Damaging Wind in Florida, November 5, 2003$30,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Wind in Virginia, November 5, 2003$500 · 52 kt wind · 4 events
- Flash Flood and Damaging Winds in Maryland, November 5, 2003$3,000 · 50 kt wind · 4 events
- Cold in California, November 5, 20033 events
- Heat in Alabama, November 5, 20031 event
- Heat in Alabama, November 5, 20031 event
- Funnel Cloud in Florida, November 5, 20031 event
- Damaging Wind in Florida, November 5, 2003$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337916.